Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 21, 2016Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 21, 2016, 2:13 PM EDT for Osceola County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 2:13 PM EDT (18:13 UTC)
Expired
Jul 21, 2016, 3:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS82 KMLB 211813
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT THU JUL 21 2016
 
FLZ053-211900-
OSCEOLA FL-
213 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 300
PM EDT...

AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF LAKE KISSIMMEE...MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE KISSIMMEE.

LAT...LON 2806 8146 2806 8144 2801 8138 2804 8136
      2807 8137 2807 8135 2808 8135 2809 8145
      2811 8145 2806 8109 2796 8105 2789 8131
      2792 8131 2794 8135 2795 8134 2800 8139
      2800 8142 2804 8146
TIME...MOT...LOC 1812Z 084DEG 12KT 2800 8120 

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 9:31 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 21, 9:31 AM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
931 AM EDT THU JUL 21 2016

.UPDATE...
Mean layer flow through much of the column over east central
Florida remains at or below 10 knots while remaining generally out
of the east. The area remains within a growing weakness between
the large upper level ridge over the south central United States
and high pressure over the western Atlantic. A tropical wave over
the straits is enhancing convection across south Florida and the
Keys, though it is expected to have little impact on the local
area as it continues westward.

Latest real-time analysis combined with the morning radiosonde
launch from Cape Canaveral suggests an atmosphere not
particularly impressive for convective development, though
slightly better than Wednesday. Available moisture levels between
1.75 and 1.90" combined with a slight drop in temperatures aloft
suggest coverage will be a bit higher this afternoon. Low-topped
convection currently over the Atlantic will transition onshore
from the Cape south through early afternoon before the sea breeze
circulation develops shifts the best chances for showers and
storms toward the interior.

Sea breeze should have more activity along it (relative to
Wednesday) as it develops and moves inland from Brevard County
southward. Still, areas along I-95 and points west stand to see
the best chance for scattered showers and isolated storms this
afternoon. Activity will gradually propagate and shift toward the
west coast by late this afternoon, effectively ending rain chances
across the CWA by sunset (though showers over the Atlantic may
begin moving onshore across the Treasure Coast shortly there
after).

&&

.AVIATION...
Prevailing VFR outside of brief MVFR/IFR cigs/vsby in slow moving
SHRA/TSRA. Focus for convection will shift from coastal terminals
(generally KTIX-KSUA) late this morning and early this afternoon
toward inland terminals from mid to late afternoon. Light winds
will become east through the afternoon as sea breeze boundary
moves inland.

&&

.MARINE...
Today-Tonight...Favorable boating conditions to persist over the
coastal waters with onshore winds up to 5 to 10 knots and seas
ranging from 2-3 feet nearshore to 4 feet offshore. Isolated
showers and storms over the Atlantic will reduce in coverage this
afternoon as diurnal sea breeze circulation leads to subsidence
over the nearshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  91  76  90  76 /  20  10  30  10
MCO  94  76  93  75 /  40  10  40  20
MLB  90  79  90  77 /  30  20  40  20
VRB  90  77  90  76 /  30  20  40  20
LEE  95  76  94  76 /  40  20  40  20
SFB  94  76  93  74 /  40  10  30  10
ORL  94  77  93  75 /  40  10  40  20
FPR  90  75  89  75 /  30  20  40  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

Ulrich/Sedlock
Hazardous weather outlook, Jul 21, 10:52 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1052 AM EDT THU JUL 21 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1052 AM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG THE
INLAND MOVING EAST COAST SEA BREEZE TODAY. INITIAL STORM DEVELOPMENT
IS EXPECTED ACROSS BREVARD COUNTY AND THE TREASURE COAST...THEN BEST
STORM CHANCES TRANSITION ACROSS THE INTERIOR COUNTIES THROUGH THE
AFTERNOON HOURS. THUNDERSTORMS WILL MOVE TOWARD THE WEST AROUND 5 TO
10 MPH.

A FEW STRONGER STORMS MAY FORM MAINLY ACROSS THE INTERIOR WITH
THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY
WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL.

.RIP CURRENT IMPACT...
A MODERATE RIP CURRENT RISK WILL EXIST AT AREA BEACHES TODAY.
GREATEST THREAT WILL EXIST THROUGH THE AFTERNOON HOURS DUE TO
TIDAL EFFECTS. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED STORMS MOVING TOWARD THE WEST AROUND 5 TO 10
MPH OVER THE ATLANTIC AND INLAND WATERS WILL BE CAPABLE OF
PRODUCING BRIEF WIND GUSTS TO AROUND 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ONSHORE FLOW IS FORECAST TO CONTINUE THROUGH FRIDAY AND INTO THIS
WEEKEND. SUFFICIENT MOISTURE WILL EXIST FOR ISOLATED TO SCATTERED
AFTERNOON THUNDERSTORMS TO DEVELOP EACH DAY WITH GREATEST COVERAGE
AND BEST CHANCE FOR A FEW STRONGER STORMS REMAINING OVER THE
INTERIOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH/SEDLOCK

In the hours before

Special weather statement, Jul 21, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT THU JUL 21 2016

FLZ053-211900-
OSCEOLA FL-
213 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 300
PM EDT...

AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF LAKE KISSIMMEE...MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE KISSIMMEE.

LAT...LON 2806 8146 2806 8144 2801 8138 2804 8136
      2807 8137 2807 8135 2808 8135 2809 8145
      2811 8145 2806 8109 2796 8105 2789 8131
      2792 8131 2794 8135 2795 8134 2800 8139
      2800 8142 2804 8146
TIME...MOT...LOC 1812Z 084DEG 12KT 2800 8120

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:41 PM EDTSpecial Weather StatementMLBLake34 min
Jul 21, 4:08 PM EDTSpecial Weather StatementMLBOrange37 min
Jul 21, 4:41 PM EDTSpecial Weather StatementMLBVolusia49 min
Jul 21, 4:44 PM EDTSpecial Weather StatementMLBLake31 min
Jul 21, 5:34 PM EDTSpecial Weather StatementMLBLake26 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.